MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 12 FLUTE 5.5MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, OVAL, 12 FLUTE 5.5MM X 13CM; BURR,SURGICAL
Model Number BURR, OVAL, 12 FLUTE 5.5MM X 13CM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a surgery when in use, the device was noisy, deflects and was out of alignment.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, ar-8550obt, burr, oval, 12 flute, 5.5 mm x 13 cm, batch/serial number (b)(6), was received for evaluation.Upon visual evaluation, it was noted that the spring retainer was bent, which is likely related to the allegation.Functional tests with an ar-8330f serial (b)(6) were performed and the inner tube rotates freely inside the outer tube.The most likely cause for the reported failure can be attributed to user error of the devices due to side-loading the devices during use.

Brand Name
BURR, OVAL, 12 FLUTE 5.5MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21026862
Report Number1220246-2024-09075
Device Sequence Number18405127
Product Code GFF
UDI-Device Identifier00888867044050
UDI-Public(01)00888867044050(11)240417(17)290331(10)15235995
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, OVAL, 12 FLUTE 5.5MM X 13CM
Device Catalogue NumberAR-8550OBT
Device Lot Number15235995
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown